DrugRashes - Learning Issue Drug rash Nicole Banfield...

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
This is the end of the preview. Sign up to access the rest of the document.

Unformatted text preview: Learning Issue: Drug rash Nicole Banfield 4/12/11 Immunologically mediated reactions: 1. Type I : immunoglobin E (IgE)-dependent reactions- result in urticaria, angioedema and anaphylaxis a. Insulin and other proteins are associated with these reactions 2. Type II: cytotoxic reactions- result in hemolysis and purpura a. Penicillins, cephalosporins, sulfonamides and rifampin are known to cause these reactions 3. Type III: immune complex reactions- results in vasculitis, serum sickness and urticaria a. Quinine, salicylates, chlorpromazine and sulfonamides are associated with this reaction 4. Type IV : delayed-type reactions with cell-mediated hypersensitivity- results in contact dermatitis, exanthematous reactions and photoallergic reactions a. Most common mechanism of drug eruptions and are associated with topical medications, such as neomycin Nonimmunologically mediated reactions: Classified according to the following features: accumulation, adverse effects, direct release of mast cell mediators, idiosyncratic reactions, intolerance, Jarisch-...
View Full Document

Page1 / 2

DrugRashes - Learning Issue Drug rash Nicole Banfield...

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online